Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 19, NWS Sioux Falls, SD

April 17, 2005Cottonwood County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 17, 2005, 9:06 PM CDT for Cottonwood County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2005, 9:06 PM CDT (02:06 UTC)
Expired
Apr 17, 2005, 9:30 PM CDT
In force
24 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Cottonwood County, MN

The radar

The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 180207
SVRFSD
MNC033-180230-
/O.NEW.KFSD.SV.W.0019.050418T0206Z-050418T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
906 PM CDT SUN APR 17 2005

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COTTONWOOD COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 930 PM CDT

* AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STORDEN...OR ABOUT 15 MILES NORTHWEST OF
  WINDOM...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STORDEN AROUND 910 PM CDT
  JEFFERS AROUND 925 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4404 9547 4387 9546 4410 9492 4411 9511
      4420 9511

$$
 JH
2 follow-up statements
000 
WWUS53 KFSD 180222
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
921 PM CDT SUN APR 17 2005

MNC033-180230-
/O.CON.KFSD.SV.W.0019.000000T0000Z-050418T0230Z/
COTTONWOOD MN-
921 PM CDT SUN APR 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
COTTONWOOD COUNTY...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR WESTBROOK...OR ABOUT 15 MILES EAST OF 
SLAYTON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTBROOK AROUND 925 PM CDT
  RURAL COTTONWOOD COUNTY NORTHWEST OF STORDEN THROUGH 930 PM CDT

LAT...LON 4414 9547 4387 9546 4410 9492 4411 9511
      4420 9511

$$
 JH
000 
WWUS53 KFSD 180230
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT SUN APR 17 2005

MNC033-180239-
/O.EXP.KFSD.SV.W.0019.000000T0000Z-050418T0230Z/
COTTONWOOD MN-
929 PM CDT SUN APR 17 2005

...THE SEVERE THUNDERSTORM WARNING FOR COTTONWOOD COUNTY EXPIRES AT
930 PM CDT...

THE WARNING HAS EXPIRED. THE STORM IS NO LONGER SEVERE...HOWEVER 
SMALL HAIL AND BRIEF HEAVY RAIN WILL REMAIN POSSIBLE AS THESE STORMS 
MOVE ACROSS NORTHERN COTTONWOOD COUNTY THROUGH 10 PM CDT.

LAT...LON 4414 9547 4387 9546 4410 9492 4411 9511
      4420 9511

$$
 JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:20 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 17, 4:20 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CDT SUN APR 17 2005

.DISCUSSION...
VERY ACTIVE PATTERN THROUGH THE ENTIRE WEEK.  THIS WILL RESULT IN
CHANCES OF PRECIPITATION SOMEWHERE IN THE CWA EVERYDAY THROUGH
FRIDAY.  TONIGHT WILL HAVE THE LEAST COVERAGE OF PRECIPITAION
THROUGH MIDWEEK.  WEAK WARM FRONT NEAR KFSD AT THIS TIME.  DEW
POINTS NEARING 60 IN THE VICINITY OF THE FRONT AND TEMPS APPROACHING
80 DEGREES HAVE WEAKENED SURFACE CAP.  WHILE CONVERGENCES IS
RELATIVELY SHALLOW...THERE IS ENOUGH LIFT AND INSTABILITY TO RESULT
IN ISOLATED THUNDERSTORMS DURING THE EVENING.  ENOUGH SHEAR EXISTS
THAT STORMS COULD ORGANIZE AND PRODUCE LARGE HAIL OR EVEN WIND GUST
AROUND 50 KTS.  HOWEVER...THESE STORMS ARE DRIVEN BY DAYTIME HEATING
AND ARE EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET.  AFTER THAT LLJ
DEVELOPS AS DOES INCREASING WARM AIR ALOFT SO THAT CWA WILL BE
CAPPED.  WINDS WILL REMAIN STRONG OVERNIGHT AND KEEP BL SOMEWHAT
MIXED.  THIS COUPLED WITH INCREASING MOISTURE WILL KEEP LOWS IN THE
50S ACROSS THE CWA.

ISOLATED PV ANOMALY APPROACHES FROM THE SW ON MONDAY.  CURRENT
SATELLITE SHOWS SCATTERED TSRA AND LARGE AREA OF MID AND HIGH IN
COLORADO ASSOCIATED WITH THIS SYSTEM.  EXPECT THAT CLOUDS WILL
INCREASE TONIGHT ALONG AND AHEAD ACROSS NORTHWEST IOWA.  WHILE SHRA
MAY DEVELOP LATE TONIGHT...EXPECT THAT ANY PRECIPITATION WITH THIS
WAVE WILL HOLD OFF UNTIL MONDAY MORNING.  ONCE IT APPROACHES...WEAK
INSTABILITY AND LIFT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
WILL ACROSS NORTHWEST IOWA AND SPREAD INTO SOUTHWEST MINNESOTA BY
EARLY AFTERNOON.  WITH SUCH STRONG DYNAMICS EXPECT THAT MOST PLACES
WILL SEE SOME RAIN AND POTENTIAL FOR HALF INCH EXISTS ESPECIALLY
SOUTHEAST OF A SIOUX CITY TO SPENCER LINE.  THE CLOUDS AND PRECIP
WILL KEEP TEMPERATURES NEAR 70 IN NORTHWEST IOWA AND SW MN...WITH
MANY LOCATIONS REACH THERE HIGH EARLY IN THE DAY AND THEN HAVE
STEADY TEMPS MUCH OF THE AFTERNOON.  IT WILL BE A LITTLE WARMER IN
THE I29 CORRIDOR OF SD AS THERE WILL NOT BE PRECIP BUT EXPECT CLOUDS
TO KEEP TEMPS A FEW DEGREES COOLER.  IN THE WRN CWA...EXPECT PARTLY
TO MOSTLY SUNNY SKIES AND WITH 850 MB TEMPS NEARING 20C...80S LIKELY
IN THE JAMES VALLEY AND WEST.  THE PRECIPITATION WILL LINGER IN NW
IA AND SW MN THROUGH MON EVENING.  THEN THE UPPER WAVE MOVES INTO
CENTRAL IA AND CENTRAL MN WHICH SHOULD END ANY RAIN.  SINCE WINDS
EXPECTED TO REMAIN RELATIVELY STRONG...AM NOT EXPECTING FOG OR
STRATUS AFTER PRECIP ENDS.  THE CLOUDS AND MOISTURE WIL KEEP TEMPS
UP IN THE 50S HOWEVER.  IN THE WESTERN CWA...STRONG CAP EXPECTED TO
BE IN PLACE.  DESPITE DRYLINE NEARING 9V9 LATE AFTERNOON AND
EVENING...EXPECT THAT LIFT WILL NOT BE ENUF TO OVERCOME CAP
ESPECIALLY WITH UPPER RIDGE BUILDING OVER THE AREA.  TEH FRONT
SHOULD REACH 9V9 AFTER MIDNIGHT.  HAVE SLOWED PROGRESSION AND
REMOVED CHC POPS LATE OVER I29 CORRIDOR AS PREFRONTAL CAP SHOULD
HOLD.

FOR TUESDAY...WENT FOR A COMPROMISE BETWEEN THE NAM AND GFS ON
TIMING THE FRONT ACROSS THE CWA AS UPPER JET IS OVER SRN CANADA SO
NOT MUCH PUSH FOR FRONT TO THE SOUTH AND EAST.  THEREFORE KEPT FRON
WEST OF KFSD UNTIL 00Z AND DID NOT HAVE IT CLEAR THE CWA UNTIL LATE
TUESDAY NIGHT.  EVEN THEN...IS EXPECTED TO REMAIN NORTH OF I80 MUCH
OF WEDNESDAY.  EXPECT PRECIPITAITON TO REMAIN RATHER SCATTERED
DURING THE MORNING WITH MOST PRECIPITATION BEHIND THE FRONT.  DURING
THE AFTERNOON ANOTHER SHORT-WAVE APPROACHES THE CWA.  WITH LAPSE
RATES NEAR 8 C/KM AND 60 DEW POINTS AT THE SURFACE...PLENTY OF
MOISTURE AND INSTABILITY WILL EXIST OVER THE FRONT.  THE PRESENCE OF
THE UPPER WAVE SHOULD ENHANCE THE FRONTAL CIRCULATION AND ALSO ACT
TO COOL MID LEVEL TEMPS.  EXPECT THUNDERSTORMS TO DEVELOP ALONG THE
BOUNDARY DURING THE AFTERNOON.  MUCH OF THE SHEAR EXISTS IN TEH LOW
LEVELS WITH LIMITED SHEAR ABOVE 3 KM DUE TO WEAK 500 MB WINDS.
THEREFORE EXPECT PRIMARILY MULTICELLULAR CONVECTION WITH THE
POSSIBILITY OF ORGANIZING INTO A SQUALL LINE.  WITH DRY AIR ABOVE
THE BOUNDARY LAYER...POTENTIAL EXISTS FOR ORGANIZED BOWING SEGMENTS
AND WIND DAMAGE WITH THESE STORMS INTO THE EARLY EVENING.  TEMPS ON
TUESDAY WILL WARM WELL INTO THE 70S AHEAD OF THE FRONT WHILE TEMPS
BEHIND THE FRONT STRUGGLE TO REACH 60 DEGREES.

STORMS WILL CONTINUE TO MOVE EAST INTO NORTHWEST IOWA TUESDAY
EVENING WITH SEVERE THREAT CONTINUING.  WITH THE SLOW MOVEMENT OF
THE FRONT...SHIFTED THE LIKELY POPS WEST INTO SE SD AND ALSO CARRIED
40-60 POPS ALL NIGHT IN NW IOWA. THERE IS THE POTENTIAL FOR HEAVY
RAIN SHOULD CONVECTION BE ABLE TO DEVLEOP ACROSS NEBRASKA.
HOWEVER...BELIEVE PASSAGE OF WAVE NORTH OF THE AREA BY 06Z WILL LEAD
TO GRADUAL WIND DOWN IN PRECIPTIAITON LATE IN THE NIGHT.  ANOTHER
WEAK WAVE APPROACHES ON WEDNESDAY.  GFS SHOWS AMPLE INSTABILITY
NORTH OF THE BOUNDARY BUT BELIEVE THIS MAY BE TOO FAR NORTH.
HOWEVER...WITH SOUTHEASTERLY FLOW DEVELOPING...DO EXPECT SOME
CONVECTION TO DEVELOP DURING THE DAY WITH THE BEST CHANCE IN NW IA.
AFTER WEDNESDAY...TIMING OF THE UPPER LOW BECOMES VERY UNCERTAIN AS
GFS HAS BEEN VERY INCONSISTENT WITH MOVEMENT OF WAVE.  THE 12Z RUN
WAS ABOUT 24 H FASTER THAN THE 00Z RUN.  ALL MODELS DO SHOW MAIN
ENERGY MOVING ACROSS SD SOMETIME BETWEEN THURSDAY AND FRIDAY.
THEREFORE EXPECT THAT THERE WILL BE ANOTHER ROUND OF RAIN...POSSBILY
WITH EMBEDDED TSRA IN NW IA.   WITH THE CLOUDS AND RAIN TEMPS WILL
REMAIN AT OR EVEN SLIGHTLY BELOW NORMAL LATE IN THE WEEK.  THE
WEEKEND LOOKS DRY AT THIS TIME BASED UPON LATER GFS RUNS AS WELL AS
THE ECMWF.  TEMPS LOOK TO BE SLIGHTLY ABOVE NORMAL AS RIDGE BUILDS
ACROSS THE CWA OVER THE WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
SCHUMACHER

PPS
Hazardous weather outlook, Apr 17, 11:31 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1131 AM CDT SUN APR 17 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1131 AM CDT SUN APR 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN GREGORY...BRULE
AND CHARLES MIX COUNTIES...PRIMARILY FROM 6 PM TO 10 PM THIS
EVENING. THE MAIN THREAT WOULD BE HAIL UP TO ONE INCH IN DIAMETER
AND BRIEF WIND GUSTS TO 60 MPH. LATER TONIGHT...A SLIGHT CHANCE
OF THUNDERSTORMS EXISTS ACROSS THE MISSOURI RIVER VALLEY AS AN
UPPER AIR DISTURBANCE BEGINS TO MOVE UP FROM THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER LEVEL DISTURBANCE WILL MOVE OVER PORTIONS OF NORTHWEST
IOWA AND SOUTHWEST MINNESOTA ON MONDAY CREATING THE POTENTIAL FOR
SCATTERED SHOWERS AND THUNDERSTORMS. THESE THUNDERSTORMS ARE NOT
EXPECTED TO REACH SEVERE LIMITS.

A COLD FRONT WILL MOVE ACROSS THE AREA ON TUESDAY CREATING THE
POTENTIAL FOR THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM IN GREGORY...
BRULE AND CHARLES MIX COUNTIES.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 17, 6:03 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
603 PM CDT SUN APR 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             5 ESE JASPER            43.83N 96.30W
04/17/2005  1.00 INCH        ROCK               MN   PUBLIC

&&

PSCHUMAC
Local storm report, Apr 17, 6:25 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
625 PM CDT SUN APR 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             2 E SALIX               42.31N 96.25W
04/17/2005  0.88 INCH        WOODBURY           IA   PUBLIC

&&

PSCHUMAC
Local storm report, Apr 17, 6:35 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
635 PM CDT SUN APR 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND GST     SALIX                   42.31N 96.29W
04/17/2005  60 MPH           WOODBURY           IA   TRAINED SPOTTER

            FEW POWER POLES DOWN AND SMALL BRANCHES DOWN

&&

PSCHUMAC
Local storm report, Apr 17, 6:46 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
646 PM CDT SUN APR 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             4 E HARRISBURG          43.43N 96.62W
04/17/2005  1.00 INCH        LINCOLN            SD   PUBLIC

&&

PSCHUMAC
Local storm report, Apr 17, 7:50 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
750 PM CDT SUN APR 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             7 WSW LARCHWOOD         43.42N 96.57W
04/17/2005  0.75 INCH        LYON               IA   PUBLIC

&&

JHACKER
Local storm report, Apr 17, 8:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT SUN APR 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             1 S WORTHING            43.31N 96.76W
04/17/2005  0.88 INCH        LINCOLN            SD   PUBLIC

0445 PM     HAIL             1 SE WORTHING           43.32N 96.75W
04/17/2005  1.00 INCH        LINCOLN            SD   TRAINED SPOTTER

0533 PM     HAIL             4 E HARRISBURG          43.43N 96.62W
04/17/2005  1.00 INCH        LINCOLN            SD   PUBLIC

0533 PM     HAIL             5 ESE JASPER            43.83N 96.30W
04/17/2005  1.00 INCH        ROCK               MN   PUBLIC

0537 PM     HAIL             7 WSW LARCHWOOD         43.42N 96.57W
04/17/2005  0.75 INCH        LYON               IA   PUBLIC

0545 PM     HAIL             2 SE TROSKY             43.87N 96.23W
04/17/2005  0.75 INCH        PIPESTONE          MN   PUBLIC

0609 PM     TSTM WND GST     SALIX                   42.31N 96.29W
04/17/2005  60 MPH           WOODBURY           IA   TRAINED SPOTTER

            FEW POWER POLES AND ONE TO TWO INCH BRANCHES DOWN

0613 PM     HAIL             2 E SALIX               42.31N 96.25W
04/17/2005  0.88 INCH        WOODBURY           IA   PUBLIC

&&

JHACKER

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.